MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 95 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Model Number GS9095SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during the preparation of the 95cm cerebase catheter (gs9095sd, 30954434) the technologist noted a leak in the support zone of the catheter while flushing with heparinized saline.The technologist reported the crack in the catheter to the physician and a new 95cm cerebase was used.There was no patient involvement as all of this occurred on the back table where all catheters and devices are prepared.Additional information received indicated that there was no re-shaping of the device once removed from the package.The cerebase was laid out on straight on the back table during the preparation of the catheter.There was no excessive force used with the device during prepping.There was no difficulty flushing the device, but the technologist noticed saline coming out the catheter just distal to the catheter hub.The technologist inspected the catheter and noticed the crack in the cerebase.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The lot number was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.One picture was attached to the complaint file in which the proximal section of the cerebase was shown.It was noted that the body has a fracture near the id band.As a result of the fracture in the body, the internal braided mesh was exposed.The device was noted to be outside of the original pouch.No other damages were noted.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.The customer complaint was confirmed based on the fracture seen in the body of the cerebase.The fracture must be a consequence of a kinked condition.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d4, g3, g6, h2, h4, h6 and h10.Complaint conclusion: as reported by the field, during the preparation of the 95cm cerebase catheter (gs9095sd, 30954484) the technologist noted a leak in the support zone of the catheter while flushing with heparinized saline.The technologist reported the crack in the catheter to the physician and a new 95cm cerebase was used.There was no patient involvement as all of this occurred on the back table where all catheters and devices are prepared.Additional information received indicated that there was no re-shaping of the device once removed from the package.The cerebase was laid out on straight on the back table during the preparation of the catheter.There was no excessive force used with the device during prepping.There was no difficulty flushing the device, but the technologist noticed saline coming out the catheter just distal to the catheter hub.The technologist inspected the catheter and noticed the crack in the cerebase.One picture was attached to the complaint file in which the proximal section of the cerebase was shown.It was noted that the body has a fracture near the id band.As a result of the fracture in the body, the internal braided mesh was exposed.The device was noted to be outside of the original pouch.No other damages were noted.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The customer complaint was confirmed based on the fracture seen in the body of the cerebase.The fracture must be a consequence of a kinked condition.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Per the instructions for use (ifu), exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GS 90, 95 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16305597
Report Number3008114965-2023-00096
Device Sequence Number14973885
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public10886704082323
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberGS9095SD
Device Catalogue NumberGS9095SD
Device Lot Number30954484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown